Alert archive / New York / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 28, 2002, 8:16 PM EDT for Herkimer County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 8:16 PM EDT (00:16 UTC)
- Expired
- May 29, 2002, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Herkimer County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 290017 FFWALY NYC043-290415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 816 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL HERKIMER COUNTY IN CENTRAL NEW YORK * UNTIL 1215 AM EDT * AT 813 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTH CENTRAL HERKIMER COUNTY...ALONG ROUTE 28. * LOCATIONS IN THE WARNING INCLUDE...BIG MOOSE...MOSHIER FALLS...OLD FORGE AND THENDARA $$ LAT...LON 4363 7518 4363 7493 4390 7489 4390 7523
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:50 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 28, 3:50 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 350 PM EDT TUE MAY 28 2002 DISC... .SHORT TERM...BUSY AFTERNOON. VOD...VIL OF DAY...RUNNING LITTLE LESS THAN 45 FOR DIME AND LITTLE BETTER THAN 45 FOR QUARTERS. HAIL CONTAMINATED 4-5 INCH STP THIS AFTERNOON IN EXTREME SOUTHERN VT. ATMOSPHERE CONTINUES TO SUPPORT AND CURRENT RADAR CONFIRMS SLOW MOVING AND MORE TRAINING CELLS ALONG OLD STALLED FRONTAL AREA SOUTHERN TIER OF ZONES. WILL FOCUS ENHANCED WORDING THAT AREA AND KEEP FLOOD WATCH UNTIL MIDNIGHT. ALSO CHC SHRA / TSRA REST AREA WITH MINOR WAVE ACROSS THE TOP THIS EVENING. ALTHOUGH MODELS WASH OUT THE OLD FRONTAL BOUNDARY WEDNESDAY THINK ENOUGH OF A BOUNDARY LEFT TO KEEP THUNDER AND SHOWER CHANCES. BEST BET OF MORE CWA WIDE PRECIP WED NIGHT AS NEXT S/WV INTERSECTS INCREASING MOISTURE. .HYDROLOGICAL STATUS...RVRS W/I BANKS ATTM. TSTMS W LCLY HVY RN MAY CAUSE SOME LOCAL FLOODING THIS EVENING. .ALY...FLOOD WATCH UNTIL MIDNIGHT...NYZ047>54-058>61-063>066 AND VTZ013-014-MAZ001-CTZ001. WILEY SHORT TERM...WILEY LONG TERM...CEMPA
In the hours before
Local storm report, May 28, 2:56 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM NORTH ADAMS MA .75 INCH HAIL
05/28/02 BERKSHIRE
0250 PM NORTH ADAMS MA .88 INCH HAIL
05/28/02 BERKSHIRE
NNNNLocal storm report, May 28, 3:25 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM NORTH ADAMS MA .75 INCH HAIL
05/28/02 BERKSHIRE
0250 PM NORTH ADAMS MA .88 INCH HAIL
05/28/02 BERKSHIRE
0315 PM WINDSOR MA .88 INCH HAIL
05/28/02 BERKSHIRE STRONG WINDS ALSO
REPORTED.
0322 PM POWNAL VT FLOODING
05/28/02 BENNINGTON FLOODING ON SR RTE 346 AND
US7. FROM VT STATE POLICELocal storm report, May 28, 4:01 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM NORTH ADAMS MA WIND DAMAGE
05/28/02 BERKSHIRE TREES DOWN
0228 PM NORTH ADAMS MA .75 INCH HAIL
05/28/02 BERKSHIRE
0250 PM NORTH ADAMS MA .88 INCH HAIL
05/28/02 BERKSHIRE
0315 PM WINDSOR MA .88 INCH HAIL
05/28/02 BERKSHIRE STRONG WINDS ALSO
REPORTED.
0322 PM POWNAL VT FLOODING
05/28/02 BENNINGTON FLOODING ON SR RTE 346 AND
US7. FROM VT STATE POLICE
0330 PM WINDSOR MA 1 INCH HAIL
05/28/02 BERKSHIRE HAIL COVERED THE GROUND.
NNNNSpecial weather statement, May 28, 5:47 PM EDT, 2 hours 29 minutes before
NYZ032-033-282215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 547 PM EDT TUE MAY 28 2002 ...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES... AT 545 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER CASWELL LAKE...OR 16 MILES SOUTHEAST OF OLD FORGE...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING VERY HEAVY RAIN...WILL BE NEAR...ATWELL AT 555 PM EDT...NOBLEBORO AND HOFFMEISTER AT 615 PM EDT. BE ALERT FOR RAPID WITHIN BANK RISES OF SMALL STREAMS AND CREEKS.
Special weather statement, May 28, 7:27 PM EDT, 49 minutes before
NYZ032-290015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 727 PM EDT TUE MAY 28 2002 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 726 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER THENDARA...OR 3 MILES SOUTHWEST OF OLD FORGE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...POSSIBLE SMALL HAIL...AND VERY HEAVY RAIN...WILL BE NEAR... OLD FORGE AT 735 PM EDT... BIG MOOSE AT 755 PM EDT... EAGLE BAY AT 800 PM EDT... BE ALERT FOR PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS...AS WELL AS WITHIN BANK RISES ON SMALL STREAMS AND CREEKS.
Special weather statement, May 28, 8:10 PM EDT, 6 minutes before
NYZ032-290100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 810 PM EDT TUE MAY 28 2002 ...A STRONG THUNDERSTORM CONTINUES IN NORTHERN HERKIMER COUNTY... AT 808 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF THENDARA...OR 4 MILES NORTHWEST OF OLD FORGE...NEARLY STATIONARY. THIS THUNDERSTORM...CAPABLE OF PRODUCING...POSSIBLE SMALL HAIL...AND VERY HEAVY RAIN...WILL REMAIN NEAR OLD FORGE AND THENDARA THROUGH 855 PM EDT. BE ALERT FOR PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS...AS WELL AS WITHIN BANK RISES ON SMALL STREAMS AND CREEKS.
Nearby
Flash Flood Warnings in New York, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.